Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Aug 9, 2025, 2:42 PM CDT for Brown County, Calumet County, Wisconsin. It was in force for 10 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2025, 2:42 PM CDT (19:42 UTC)
- Expired
- Aug 9, 2025, 2:52 PM CDT
- In force
- 10 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brown County, WI, Calumet County, WI
The radar
The Green Bay radar (KGRB), 26 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:47 PM CDT | TSTM WND DMG | 2 W Greenleaf, WI | Large tree snapped in half. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721
WFUS53 KGRB 091942
TORGRB
WIC009-015-092015-
/O.NEW.KGRB.TO.W.0018.250809T1942Z-250809T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Green Bay WI
242 PM CDT Sat Aug 9 2025
The National Weather Service in Green Bay has issued a
* Tornado Warning for...
Southwestern Brown County in northeastern Wisconsin...
North central Calumet County in east central Wisconsin...
* Until 315 PM CDT.
* At 242 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Kaukauna, or 7 miles east of Appleton, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Brown and north central Calumet Counties, including
the following locations... Greenleaf, Askeaton, Dundas, Holland,
and Wrightstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4424 8830 4424 8819 4431 8819 4439 8806
4427 8799 4419 8825
TIME...MOT...LOC 1942Z 238DEG 25KT 4424 8825
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MPC1 follow-up statement
472
WWUS53 KGRB 091952
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
252 PM CDT Sat Aug 9 2025
WIC009-015-092001-
/O.CAN.KGRB.TO.W.0018.000000T0000Z-250809T2015Z/
Brown WI-Calumet WI-
252 PM CDT Sat Aug 9 2025
...THE TORNADO WARNING FOR SOUTHWESTERN BROWN AND NORTH CENTRAL
CALUMET COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
&&
LAT...LON 4424 8830 4424 8819 4431 8819 4439 8806
4427 8799 4419 8825
TIME...MOT...LOC 1951Z 238DEG 25KT 4428 8817
$$
MPCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Aug 9, 1:30 PM CDT, 1 hour 12 minutes earlier. Its key messages:
- There is a slight risk of severe thunderstorms and excessive rainfall through early this evening. Strong to locally damaging winds and flash flooding in urban areas will be the primary concerns from Wood County to the lakeshore through about 8 pm.
- Showers and thunderstorms will have potential to bring the potential for locally heavy rainfall and urban flooding to parts of central and east central WI on Sunday and Sunday night.
- Gusty south winds and building waves will result in hazardous boating and swimming conditions on Lake Michigan through late this evening.
Area forecast discussion, Aug 9, 1:30 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 130 PM CDT Sat Aug 9 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - There is a slight risk of severe thunderstorms and excessive rainfall through early this evening. Strong to locally damaging winds and flash flooding in urban areas will be the primary concerns from Wood County to the lakeshore through about 8 pm. - Showers and thunderstorms will have potential to bring the potential for locally heavy rainfall and urban flooding to parts of central and east central WI on Sunday and Sunday night. - Gusty south winds and building waves will result in hazardous boating and swimming conditions on Lake Michigan through late this evening. && .DISCUSSION... Issued at 129 PM CDT Sat Aug 9 2025 Short Term...Tonight and Sunday The latest RAP analysis and satellite/radar imagery show a cold front draped from northeast Minnesota to far western Wisconsin to northwest Iowa early this afternoon. The front is moving very slowly as a potent upper-level low over the northern plains is lifting northeast and winds aloft are moving parallel to the front. Thunderstorms have been slowly moving for the most part today, but a strong bowing segment is rapidly pushing east across central Wisconsin. The primary forecast concerns are thunderstorms and heavy rainfall as the slow-moving front slowly moves east. Thunderstorms The main show of thunderstorms will likely occur through late afternoon as an MCV and bowing line segment race across central and east-central Wisconsin. Localized damaging wind gusts and perhaps a weak spin-up will be possible as this line segment encounters a more buoyant airmass with ML CAPE of 1500 j/kg over east-central Wisconsin this afternoon. Stratiform rainfall will linger over northeast Wisconsin into the early to mid-evening hours. The focus of nocturnal convection will then turn to southern Wisconsin overnight as an outflow boundary or effective front focuses thunderstorm activity south of the region. A second round of showers and storms is indicated for Sunday as an MCV slides into the region from the southwest. Diurnal instability of 1000-1500 j/kg is possible if widespread cloud cover doesn't inhibit the heating curve. However, deep layer shear of 15-20 knots will likely make severe storms difficult to develop. Heavy Rainfall Heavy rainfall will remain a threat through early this evening. Radar estimated rainfall has already reached over 2 inches over Wood and southern Marathon counties. A corridor of 2-inch precipitable water values remains across the region, which is about 175% of normal. There is a slight risk of flash flooding over parts of central to northeast Wisconsin. A Flood Watch remains in effect over central Wisconsin until 5 pm and east- central Wisconsin until 8 pm. The main threat on Sunday will be heavy rainfall, particularly after today’s heavy rains and persistent forcing along the front. Marine Persistent gusty south winds will cause waves to build to 4- 6 feet on Lake Michigan through 1 am Sunday. This will likely result in hazardous boating conditions for small craft and dangerous swimming conditions. A Small Craft Advisory and Beach Hazard Statement has been issued. Long Term...Sunday Night Through Saturday The slow-moving cold front will continue to provide the focus for showers and storms on Sunday night into Monday, mainly over eastern Wisconsin. Instability looks limited during this period, so severe weather is not expected. A stronger front will then dive across the region on Tuesday, bringing an end to the storm chances until later in the week. As deep layer flow turns to the southwest once again, thunderstorm chances will return towards Thursday and Friday. && .AVIATION...for 18Z TAF Issuance Issued at 1159 AM CDT Sat Aug 9 2025 A slow-moving cold front is expected to traverse the region over the next 24 hours, bringing periods of showers and thunderstorms. While the first round will continue through this afternoon, the timing of subsequent rounds remains uncertain, with current indications pointing towards Sunday morning as the most probable period for another round of precipitation. The primary concern for severe weather focuses on the east- central Wisconsin TAF sites, specifically including Green Bay (GRB), Appleton (ATW), and Manitowoc (MTW). Within the timeframe of approximately 1900 UTC to 0100 UTC, there is a possibility of severe thunderstorms. The main hazards associated with these stronger storms include gusty winds in excess of 40 knots, small hail, and reduced visibilities to IFR. Following the departure of these thunderstorms to the south this evening, the region is expected to experience a relatively quiet period for the remainder of the night. Guidance suggests the development of low stratus late tonight. This low cloud development is projected to result in widespread visibility reductions possibly reaching LIFR and ceilings reaching IFR criteria. The most probable timing for these lower visibilities and ceilings are from 0600 UTC and 1400 UTC. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Sunday for WIZ022-040-050. Flood Watch until 5 PM CDT this afternoon for WIZ035>037-045. Flood Watch until 10 PM CDT this evening for WIZ038>040-048>050. && DISCUSSION.....MPC/MPC AVIATION.......MPC
Hazardous weather outlook, Aug 9, 1:30 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 130 PM CDT Sat Aug 9 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 130 PM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms across much of northeast Wisconsin. A few severe storms with damaging winds and torrential rainfall will be possible, especially in parts of east- central Wisconsin, including the Fox Valley through early evening. Conditions will also be favorable for heavy rainfall over parts of central and east-central Wisconsin. A Flood Watch has been issued through 8 PM for forecast rainfall amounts of 1 to 3 inches with localized amounts up to 4 inches possible. There is an increased risk of rip currents on Lake Michigan beaches through this evening. A Beach Hazards Statement has been issued. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Additional rounds of thunderstorms will be possible Sunday into Monday especially over the southeast half of the forecast area. While the threat of severe storms is fairly low during this period, there is potential for torrential rainfall and urban flooding in parts of central and east central Wisconsin. Additional thunderstorms will be possible at times during the end of the next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. LMZ521-522-541>543-101830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 130 PM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty south winds and high waves will likely result in conditions hazardous to small craft through this evening. A Small Craft Advisory has been issued for the Lake Michigan nearshore waters. There will be a chance of thunderstorms through late tonight. The stronger storms will be capable of producing gusty winds and torrential rainfall. Any thunderstorms that develop will pose a threat to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms will be possible at times from Sunday through Monday, and at times at the end of next week. Any thunderstorm could pose a threat to mariners. MPC
In the hours before
Local storm report, Aug 9, 12:59 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1259 PM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Hail De Pere 44.45N 88.05W
08/09/2025 M0.50 Inch Brown WI Public
&&Special weather statement, Aug 9, 1:00 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
100 PM CDT Sat Aug 9 2025
WIZ073-074-091845-
Southern Oconto County WI-Southern Marinette County WI-
100 PM CDT Sat Aug 9 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES THROUGH 145 PM CDT...
At 1259 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Oconto, or 15 miles northwest of Bay Shore Park,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Oconto around 105 PM CDT.
Other locations impacted by this storm include Little Suamico,
Cullen, Abrams, Brookside, Stiles, County Line, Harmony, Peshtigo,
Sobieski, and Pensaukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4494 8759 4490 8778 4486 8777 4470 8792
4467 8797 4474 8816 4512 8782 4498 8757
TIME...MOT...LOC 1759Z 225DEG 30KT 4482 8796
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JLASpecial weather statement, Aug 9, 1:44 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Sat Aug 9 2025
WIZ031-036-037-091915-
Waupaca WI-Shawano WI-Portage WI-
144 PM CDT Sat Aug 9 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL PORTAGE...WAUPACA
AND WESTERN SHAWANO COUNTIES THROUGH 215 PM CDT...
At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amherst to Waupaca. Movement was northeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Waupaca around 150 PM CDT.
Other locations impacted by these storms include Fitzgerald Corners,
Rural, Schmidt Corner, Split Rock, Northport, Scandinavia, Sheridan,
Northland, Nelsonville, and Ogdensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4426 8917 4451 8938 4477 8900 4440 8873
4434 8874
TIME...MOT...LOC 1844Z 233DEG 39KT 4452 8923 4433 8909
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JLALocal storm report, Aug 9, 2:00 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
200 PM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Tstm Wnd Dmg Waupaca 44.34N 89.06W
08/09/2025 Waupaca WI Law Enforcement
Tree branches down.
&&Special weather statement, Aug 9, 2:20 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
220 PM CDT Sat Aug 9 2025
WIZ048-049-092000-
Calumet WI-Winnebago WI-
220 PM CDT Sat Aug 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALUMET AND EASTERN
WINNEBAGO COUNTIES THROUGH 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oshkosh, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Oshkosh and Central Lake Winnebago around 225 PM CDT.
Northern Lake Winnebago around 235 PM CDT.
Other locations impacted by this storm include Brant, Butte Des
Morts, Highland Shore, Quinney, Lake Butte Des Morts, Eaa,
Stockbridge, Winnebago, Rivermoor, and Ford Festival Grounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4405 8877 4424 8837 4404 8815 4389 8861
4390 8866
TIME...MOT...LOC 1920Z 238DEG 25KT 4400 8863
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPCLocal storm report, Aug 9, 2:38 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
238 PM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM Hail 1 W Luxemburg 44.54N 87.70W
08/09/2025 M0.50 Inch Kewaunee WI Trained Spotter
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:13 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida | 62 min |
| Aug 9, 7:33 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 42 min |
| Aug 9, 8:20 AM CDT | Special Weather Statement | GRB | Forest | 40 min |
| Aug 9, 8:33 AM CDT | Special Weather Statement | GRB | Langlade | 27 min |
| Aug 9, 9:28 AM CDT | Flood Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more | 7 hr |
| Aug 9, 10:53 AM CDT | Areal Flood Advisory | GRB | Langlade, Lincoln, Marathon, Menominee, Portage, Shawano and 1 more | 3 hr |
| Aug 9, 12:13 PM CDT | Special Weather Statement | GRB | Portage, Wood | 62 min |
| Aug 9, 12:18 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Aug 9, 1:00 PM CDT | Special Weather Statement | GRB | Oconto | 45 min |
| Aug 9, 1:03 PM CDT | Special Marine Warning | GRB | 57 min | |
| Aug 9, 1:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Winnebago | 36 min |
| Aug 9, 1:44 PM CDT | Special Weather Statement | GRB | Waupaca | 31 min |
| Aug 9, 1:56 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 34 min |
| Aug 9, 2:06 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 39 min |
| Aug 9, 2:16 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano, Waupaca | 44 min |
| Aug 9, 2:20 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 40 min |
| Aug 9, 2:30 PM CDT | Special Marine Warning | GRB | 60 min | |
| Aug 9, 2:32 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 43 min |
| Aug 9, 2:34 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 9, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 50 min |
| Aug 9, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc, Oconto | 34 min |
| Aug 9, 3:24 PM CDT | Special Weather Statement | GRB | Manitowoc | 51 min |
| Aug 9, 3:24 PM CDT | Special Weather Statement | GRB | Kewaunee | 51 min |
| Aug 9, 3:28 PM CDT | Special Marine Warning | GRB | 62 min | |
| Aug 9, 3:32 PM CDT | Special Marine Warning | GRB | 118 min | |
| Aug 9, 3:35 PM CDT | Special Marine Warning | GRB | 25 min | |
| Aug 9, 3:46 PM CDT | Severe Thunderstorm Warning | GRB | Door | 44 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.